Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Bipolar DX based only on SSRI hypomanic response? antennastoheaven

Posted by SLS on June 24, 2013, at 5:56:26

In reply to Re: Bipolar DX based only on SSRI hypomanic response?, posted by antennastoheaven on June 24, 2013, at 4:42:16

Having a manic reaction to an antidepressant is most likely a sign of bipolar disorder. The new DSM V is supposed to have this phenomenon listed as a subtype of bipolar disorder, even in the absence of spontaneous mania. The recognition of bipolar disorder significantly changes treatment choices to include mood-stabilizing or anti-manic agents. Your particular presentation should probably be seen as bipolar I disorder. Depakote, Trileptal, and lithium are reasonable choices to be considered. The neuroleptics, Abilify, Seroquel, or Latuda, might be of help as well. As an antidepressant, Wellbutrin is supposed to be less liable to produce mania. Tricyclics are thought to be the most likely to produce a manic reaction. I don't know about Remeron.

My illness is similar to yours, and I have found Parnate and Nardil more effective than Emsam. You might consider taking an MAOI in combination with Lamictal and Abiify. Both have antidepressant propereties, and Abilify might help prevent a manic reaction.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1045773
URL: http://www.dr-bob.org/babble/20130617/msgs/1045775.html